Alert archive / South Dakota / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 180, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this severe thunderstorm warning at Jul 26, 2014, 10:55 AM CDT for Bon Homme County, Clay County, Yankton County, South Dakota; Dixon County, Nebraska. It was in force for 50 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 26, 2014, 10:55 AM CDT (15:55 UTC)
- Expired
- Jul 26, 2014, 11:45 AM CDT
- In force
- 50 min
- Issued by
- NWS Sioux Falls, SD
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 60.0 mph
Counties Dixon County, NE, Bon Homme County, SD, Clay County, SD, Yankton County, SD
The radar
The Sioux Falls radar (KFSD), 96 km from the middle of the area, began a volume at 15:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 26, 10:55 AM CDT | HAIL 1.5 | Tabor, SD | |
| Jul 26, 10:55 AM CDT | HAIL 1.5 | Tabor, SD | |
| Jul 26, 11:09 AM CDT | HAIL 1 | Tabor, SD | |
| Jul 26, 11:10 AM CDT | HAIL 1 | 9 W Yankton, SD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 26, 10:15 AM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 3.9 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1367 J/kg
- Mixed-layer CIN
- -442 J/kg
- Mixed-layer LCL
- 1152 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- -63 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
740
WUUS53 KFSD 261555
SVRFSD
NEC051-SDC009-027-135-261645-
/O.NEW.KFSD.SV.W.0180.140726T1555Z-140726T1645Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1055 AM CDT SAT JUL 26 2014
THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN DIXON COUNTY IN NORTHEAST NEBRASKA...
EAST CENTRAL BON HOMME COUNTY IN SOUTHEAST SOUTH DAKOTA...
CLAY COUNTY IN SOUTHEAST SOUTH DAKOTA...
YANKTON COUNTY IN SOUTHEAST SOUTH DAKOTA...
* UNTIL 1145 AM CDT
* AT 1051 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR UTICA...AND
MOVING SOUTHEAST AT 55 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...TRAINED SPOTTERS. GOLF BALL AND 60 TO 70 MPH WINDS HAVE
BEEN REPORTED WITH THIS STORM.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
YANKTON...VERMILLION...MAYFIELD...LEWIS AND CLARK STATE RECREATION
AREA...MISSION HILL...VOLIN...WAKONDA...MECKLING...MASKELL...
NEWCASTLE AND GAYVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN SIOUX
FALLS.
&&
LAT...LON 4255 9692 4259 9703 4276 9704 4277 9713
4281 9722 4285 9723 4286 9741 4284 9744
4285 9762 4284 9769 4297 9785 4306 9769
4316 9756 4298 9690 4271 9681
TIME...MOT...LOC 1554Z 304DEG 46KT 4295 9749
HAIL...1.75IN
WIND...60MPH
$$
DUX4 follow-up statements
624
WWUS53 KFSD 261601
SVSFSD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1101 AM CDT SAT JUL 26 2014
NEC051-SDC009-027-135-261645-
/O.CON.KFSD.SV.W.0180.000000T0000Z-140726T1645Z/
DIXON NE-CLAY SD-BON HOMME SD-YANKTON SD-
1101 AM CDT SAT JUL 26 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR YANKTON...EAST
CENTRAL BON HOMME...CLAY AND NORTHWESTERN DIXON COUNTIES UNTIL 1145
AM CDT...
AT 1058 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR YANKTON...AND
MOVING SOUTHEAST AT 55 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...EMERGENCY MANAGEMENT. AT 1055 AM CDT...PING PONG SIZE HAIL
WAS REPORTED IN TABOR.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
VERMILLION...MISSION HILL...VOLIN...WAKONDA...MECKLING...MASKELL...
NEWCASTLE AND GAYVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN SIOUX
FALLS.
&&
LAT...LON 4255 9692 4259 9703 4276 9704 4277 9713
4281 9722 4285 9723 4286 9741 4284 9744
4285 9762 4284 9769 4297 9785 4306 9769
4316 9756 4298 9690 4271 9681
TIME...MOT...LOC 1601Z 304DEG 46KT 4290 9739
HAIL...1.75IN
WIND...60MPH
$$
DUX713
WWUS53 KFSD 261612
SVSFSD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1112 AM CDT SAT JUL 26 2014
NEC051-SDC009-027-135-261645-
/O.CON.KFSD.SV.W.0180.000000T0000Z-140726T1645Z/
DIXON NE-CLAY SD-BON HOMME SD-YANKTON SD-
1112 AM CDT SAT JUL 26 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
YANKTON...SOUTHEASTERN BON HOMME...CLAY AND NORTHWESTERN DIXON
COUNTIES UNTIL 1145 AM CDT...
AT 1108 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR YANKTON...AND
MOVING SOUTHEAST AT 45 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...EMERGENCY MANAGEMENT. NUMEROUS REPORTS OF QUARTER TO GOLF
BALL SIZED HAIL HAVE BEEN REPORTED WITH THIS SYSTEM.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
VERMILLION...VOLIN...WAKONDA...MECKLING...MASKELL...NEWCASTLE AND
GAYVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN SIOUX
FALLS.
&&
LAT...LON 4255 9692 4259 9703 4276 9704 4277 9713
4281 9722 4285 9723 4286 9741 4284 9744
4284 9751 4285 9762 4284 9766 4284 9770
4285 9770 4302 9760 4308 9740 4299 9692
4298 9690 4271 9681
TIME...MOT...LOC 1612Z 303DEG 41KT 4284 9731
HAIL...1.75IN
WIND...60MPH
$$
DUX453
WWUS53 KFSD 261627
SVSFSD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1127 AM CDT SAT JUL 26 2014
SDC009-261636-
/O.CAN.KFSD.SV.W.0180.000000T0000Z-140726T1645Z/
BON HOMME SD-
1127 AM CDT SAT JUL 26 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BON HOMME COUNTY
IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.
LAT...LON 4255 9692 4259 9703 4276 9704 4277 9713
4281 9722 4285 9723 4286 9741 4284 9744
4285 9759 4285 9761 4295 9738 4302 9718
4299 9692 4298 9690 4271 9681
TIME...MOT...LOC 1626Z 304DEG 39KT 4298 9705 4277 9714
4272 9741
$$
NEC051-SDC027-135-261645-
/O.CON.KFSD.SV.W.0180.000000T0000Z-140726T1645Z/
DIXON NE-CLAY SD-YANKTON SD-
1127 AM CDT SAT JUL 26 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
YANKTON...CLAY AND NORTHWESTERN DIXON COUNTIES UNTIL 1145 AM CDT...
AT 1125 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM WAKONDA TO WYNOT TO 11 MILES NORTHWEST OF
HARTINGTON...AND MOVING SOUTHEAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...TRAINED SPOTTERS AND EMERGENCY MANAGEMENT. NUMEROUS REPORTS
OF QUARTER SIZE HAIL HAVE BEEN REPORTED WITH THIS STORM.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
VERMILLION...MECKLING...MASKELL AND NEWCASTLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN SIOUX
FALLS.
&&
LAT...LON 4255 9692 4259 9703 4276 9704 4277 9713
4281 9722 4285 9723 4286 9741 4284 9744
4285 9759 4285 9761 4295 9738 4302 9718
4299 9692 4298 9690 4271 9681
TIME...MOT...LOC 1626Z 304DEG 39KT 4298 9705 4277 9714
4272 9741
HAIL...1.00IN
WIND...60MPH
$$
DUX604
WWUS53 KFSD 261638
SVSFSD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1138 AM CDT SAT JUL 26 2014
NEC051-SDC027-135-261648-
/O.EXP.KFSD.SV.W.0180.000000T0000Z-140726T1645Z/
DIXON NE-CLAY SD-YANKTON SD-
1138 AM CDT SAT JUL 26 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN YANKTON...CLAY
AND NORTHWESTERN DIXON COUNTIES WILL EXPIRE AT 1145 AM CDT...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY. HOWEVER...SMALL HAIL IS STILL POSSIBLE WITH THESE
THUNDERSTORMS.
IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A SEVERE
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 3PM CDT.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN SIOUX FALLS.
LAT...LON 4255 9692 4259 9703 4276 9704 4277 9713
4281 9722 4285 9723 4286 9741 4284 9744
4285 9759 4285 9761 4295 9738 4302 9718
4299 9692 4298 9690 4271 9681
TIME...MOT...LOC 1638Z 304DEG 39KT 4291 9690 4270 9699
4265 9726
$$
DUXWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 6:37 AM CDT, 4 hours 18 minutes earlier.
Area forecast discussion, Jul 26, 6:37 AM CDT, 4 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SIOUX FALLS SD 637 AM CDT SAT JUL 26 2014 .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 409 AM CDT SAT JUL 26 2014 AREA OF ELEVATED SHOWERS/EMBEDDED THUNDERSTORMS PERSISTING/SLOWLY EXPANDING IN NORTHWEST PORTION OF THE CWA EARLY THIS MORNING...IN AREA OF THETA-E ADVECTION AHEAD OF SUBTLE MID LEVEL WAVE. TOUGH TO GET A GOOD HANDLE ON HOW THIS WILL EVOLVE THROUGH THE DAY AS MODELS SHOWING A VARIETY OF SOLUTIONS THROUGH THE FIRST 6-9 HOURS OF THE FORECAST PERIOD. GREATEST CONSENSUS GRADUALLY SHIFTS THE FOCUS TO THE SOUTHEAST...AS MID LEVEL WAVE SHIFTS EAST BUT WEAK LOW LEVEL RIDGE AXIS KEEPS CONTINUOUS FEED OF DRIER AIR INTO THE NORTHEAST PORTIONS OF THE CWA. THIS SEEMS A REASONABLE IDEA AND WAS GENERALLY FOLLOWED...THOUGH KEEPING FORECAST RAINFALL AMOUNTS LOWER THAN MOST GUIDANCE...SOME OF WHICH PRODUCE BULLS-EYES NEAR AN INCH OR MORE IN 3-6 HOURS. ASIDE FROM SCATTERED PRECIP THREAT...ANTICIPATE ANOTHER HUMID DAY WITH PRE-FRONTAL DEW POINTS IN THE MID TO UPPER 60S AND HIGH TEMPERATURES IN THE LOWER TO MID 80S. EXPECT ANY PRECIP ACTIVITY TO WANE THROUGH THE EARLY AFTERNOON... WITH CLEARING AND SHARPLY LOWER DEW POINTS MOVING INTO FAR WESTERN PORTIONS OF THE AREA BY LATE AFTERNOON AS COOL FRONT MOVES IN. THIS PROGRESSES EAST THROUGH MUCH OF THE CWA THIS EVENING...AND EXITS THE SOUTHEAST CORNER BY DAYBREAK...LEADING TO A MORE COMFORTABLE EARLY SUNDAY MORNING WITH LOWS IN THE UPPER 50S/AROUND 60. .LONG TERM...(SUNDAY THROUGH FRIDAY) ISSUED AT 409 AM CDT SAT JUL 26 2014 WILL NOT TAKE LONG ON SUNDAY FOR BRISK WINDS TO MIX TO THE SURFACE...LIKELY THE FIRST TWO TO THREE HOURS OF THE MORNING. WILL BE A WINDY DAY...GUSTING AT TIMES TO 30 TO 35 MPH. MAINLY STABLE STRATOCUMULUS FIELD WILL ALSO DEVELOP FAIRLY QUICKLY IN THE VERY CYCLONIC AND COLD ADVECTIVE REGIME. OVERALL LARGE SCALE FORCING IS QUIET SUBSIDENT...AND FORECAST SOUNDINGS INDICATE SUBSIDENCE INVERSION WHICH SHOULD LIMIT DIABATIC CUMULUS DEPTH. TEMPS EVEN IN THE FEW ENSEMBLE MEMBERS WHICH MANAGE CLOUDS UP TOWARD 700 HPA FAIL TO SUGGEST ANY IMPACTFUL ICE PROCESS...SO NOT LOOKING FOR MEASURABLE PRECIPITATION TO BE A FEATURE OF THIS CLOUD FIELD. ADDED IN A COUPLE OF SPRINKLES FROM LATER MORNING THROUGH THE AFTERNOON ACROSS SOUTHWEST MINNESOTA...AS ANY LIFTING PROCESS HERE SHOULD BE QUITE SHALLOW. COULD BE A FEW MORE CLOUDS HANGING AROUND SUNDAY NIGHT AND INTO MONDAY ACROSS THE EASTERN PLAINS IN BROAD NORTHERLY FLOW BEHIND THE UNSEASONABLY COOL UPPER TROUGH...AND WITH RIDGE AXIS THROUGH THE WESTERN AND CENTRAL DAKOTAS YET ON MONDAY...WILL BE ABLE TO GET A LITTLE BETTER MIXING AGAIN FOR SOME WINDS TO AROUND 15 MPH. LOWERED DEWPOINTS SOME EACH MIDDAY AND AFTERNOON ON SUNDAY AND MONDAY CLOSER TO MIXED NUMBERS WHICH WERE PRETTY CONSISTENT BETWEEN MODEL SOLUTIONS THIS TIME AROUND. STATISTICAL GUIDANCE TEMPERATURES FOR THE MOST PART ARE A BIT WARMER THAN RAW MIXING COULD ATTAIN. A MORE AMPLIFIED SYSTEM NOW LOOKS TO SET UP A STABLE WESTERN RIDGE/EASTERN TROUGH PATTERN FOR THE UPCOMING WEEK...PLACING THE NORTHERN PLAINS SQUARELY IN A NORTH TO NORTHWEST FLOW. AFTER A BIT BREEZY CONDITIONS ON MONDAY...THIS UPCOMING WEEK COULD ACTUALLY END UP ONE OF THE LEAST WINDY PERIODS OF THE SUMMER... AS IT IS VERY HARD TO SCRAPE UP EVEN 10 KNOTS FOR THE MIXED LAYER UNTIL PERHAPS WEEKS END. FOR THE MOST PART...HAVE TREATED THINGS IN A SOMEWHAT MODIFIED PERSISTENCE MODE...AS WILL LIKELY ONLY SEE SMALL ALTERATIONS IN TEMPERATURES FROM DAY TO DAY. SHADED OVERNIGHT LOWS TOWARD THE COLDER SIDE OF GUIDANCE...IF NOT BELOW...GIVEN ENSEMBLE SIGNALS OF DRIFTING BELOW OPERATIONAL NUMBERS AND AWAY FROM CLIMATOLOGY. FIRST HALF OF THE PERIOD HAS 850 HPA TEMPS FROM 1-2 STANDARD DEVIATIONS BELOW NORMAL. ALSO...TRAJECTORY WILL BECOME MORE AND MORE FAVORABLE FOR RETURN TO SMOKY CONDITIONS FROM NORTHERN CANADIAN FIRES...AND THIS COULD HAVE A MINOR IMPACT ON MAINLY DAYTIME TEMPERATURES NEXT WEEK...SO HAVE FURTHER HEDGED JUST A BIT TOWARD THE COOLER SIDE ON HIGHS AS WELL. MOST SOLUTIONS INDICATE SEVERAL ILL-TIMED AND ILL-DEFINED WAVES IN NORTHERLY FLOW ALOFT WHICH SWING THROUGH EASTERN PORTIONS OF THE NORTHERN PLAINS...AS WELL AS A WEAK CONVERGENCE BOUNDARY WHICH WILL MOVE INTO THE AREA SOMETIME IN THE WED NIGHT TO FRIDAY WINDOW. WOULD BE PRETTY SURPRISED TO NOT END UP WITH SOME TYPE OF ISOLATED CONVECTION THE LATTER HALF OF THE WEEK CONSIDERING HOW COOL ALOFT IT REMAINS. HOWEVER...JUST TOO DIFFICULT TO FAVOR ANY PARTICULAR PERIOD OR LOCATION FOR MENTION OF PRECIPITATION AT THIS TIME...AND HAVE OPTED TO KEEP DRY. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z SUNDAY MORNING) ISSUED AT 637 AM CDT SAT JUL 26 2014 ISOLATED TO SCATTERED ELEVATED SHOWERS/THUNDERSTORMS MOVING ACROSS THE REGION THROUGH MIDDAY/EARLY AFTERNOON. TSRA MOST LIKELY TO AFFECT KFSD THROUGH EARLY PART OF THE TAF PERIOD...WITH ACTIVITY POTENTIALLY BRUSHING KHON THROUGH 14Z. LEFT MENTION OF PRECIPITATION OUT OF KSUX AS GREATER COVERAGE CURRENTLY EXPECTED TO REMAIN NORTH. CONDITIONS EVEN WITHIN SHRA/TSRA GENERALLY VFR...THOUGH BRIEF MVFR VISIBILITY POSSIBLE. ALSO STILL SEEING MVFR-LOCALLY IFR VISIBILITY IN BR ACROSS OUR EASTERN AND FAR SOUTHERN AREAS...BUT THIS EXPECTED TO IMPROVE BY 14Z-15Z. SHRA/TSRA SHOULD DIMINISH IN COVERAGE AFTER 18Z-19Z AS MID LEVEL WAVE PASSES EAST OF THE REGION...THEN SHOULD SEE CLEARING BY EVENING AS DRIER AND COOLER AIR MOVES IN FROM THE NORTHWEST. && .FSD WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. IA...NONE. NE...NONE. && SHORT TERM...JH LONG TERM...CHAPMAN AVIATION...JH
Hazardous weather outlook, Jul 26, 9:14 AM CDT, 1 hour 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 914 AM CDT SAT JUL 26 2014 IAZ001>003-012>014-020>022-031-032-NEZ013-014-SDZ050-057>071- 271415- LYON IA-OSCEOLA-DICKINSON-SIOUX-OBRIEN-CLAY IA-PLYMOUTH-CHEROKEE- BUENA VISTA-WOODBURY-IDA-DIXON-DAKOTA-GREGORY-BRULE-AURORA- DAVISON-HANSON-MCCOOK-MINNEHAHA-CHARLES MIX-DOUGLAS-HUTCHINSON- TURNER-LINCOLN SD-BON HOMME-YANKTON-CLAY SD-UNION- 914 AM CDT SAT JUL 26 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST IOWA...NORTHEAST NEBRASKA...SOUTH CENTRAL SOUTH DAKOTA AND SOUTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED THIS MORNING INTO MID AFTERNOON. A FEW OF THE STORMS COULD BE STRONG TO SEVERE...WITH QUARTER SIZE HAIL AND WIND GUSTS TO 60 MPH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE TODAY. MNZ071-072-080-081-089-090-097-098-SDZ038>040-052>056-271415- LINCOLN MN-LYON MN-MURRAY-COTTONWOOD-NOBLES-JACKSON-PIPESTONE- ROCK-BEADLE-KINGSBURY-BROOKINGS-JERAULD-SANBORN-MINER-LAKE-MOODY- 914 AM CDT SAT JUL 26 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST MINNESOTA AND EAST CENTRAL SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS WITH ISOLATED THUNDER WILL CONTINUE THROUGH LATE MORNING. SEVERE WEATHER IS NOT ANTICIPATED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT.
In the hours before
Local storm report, Jul 26, 10:07 AM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1007 AM CDT SAT JUL 26 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0958 AM HAIL 4 ENE CORSICA 43.44N 98.33W
07/26/2014 E2.75 INCH DOUGLAS SD TRAINED SPOTTER
&&
MGLocal storm report, Jul 26, 10:19 AM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1019 AM CDT SAT JUL 26 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1010 AM HAIL 3 N DELMONT 43.31N 98.15W
07/26/2014 E1.75 INCH DOUGLAS SD TRAINED SPOTTER
STRONG WINDS AND VERY HEAVY RAINS....WINDOWS BROKEN OUT
&&
MGLocal storm report, Jul 26, 10:31 AM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1031 AM CDT SAT JUL 26 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1028 AM HAIL 7 ESE TRIPP 43.20N 97.84W
07/26/2014 E1.50 INCH HUTCHINSON SD TRAINED SPOTTER
ALSO 50 TO 60 MPH WINDS
&&
MGLocal storm report, Jul 26, 10:49 AM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1049 AM CDT SAT JUL 26 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1048 AM HAIL 6 NE TYNDALL 43.05N 97.78W
07/26/2014 E1.75 INCH BON HOMME SD PUBLIC
&&
MGLocal storm report, Jul 26, 10:52 AM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1052 AM CDT SAT JUL 26 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1044 AM HAIL 4 NW LESTERVILLE 43.08N 97.64W
07/26/2014 E0.88 INCH YANKTON SD EMERGENCY MNGR
&&
MGLocal storm report, Jul 26, 10:55 AM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1055 AM CDT SAT JUL 26 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0955 AM TSTM WND DMG ARMOUR 43.32N 98.34W
07/26/2014 DOUGLAS SD EMERGENCY MNGR
3 TO 4 INCH DIAMETER BRANCHES DOWN
&&
MGThe office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 7:46 AM CDT | Severe Thunderstorm Warning | FSD | Beadle, Jerauld | 31 min |
| Jul 26, 9:18 AM CDT | Severe Thunderstorm Warning | FSD | Aurora, Brule, Davison, Douglas, Hutchinson | 42 min |
| Jul 26, 9:51 AM CDT | Severe Thunderstorm Warning | FSD | Aurora, Bon Homme, Charles Mix, Davison, Douglas, Hanson and 2 more | 39 min |
| Jul 26, 10:27 AM CDT | Severe Thunderstorm Warning | FSD | Bon Homme, Clay, Hutchinson, Turner, Yankton | 33 min |
Nearby
Severe Thunderstorm Warnings in South Dakota, 2014Severe Thunderstorm Warnings in Nebraska, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.